MAUDE Adverse Event Report: BECTON DICKINSON BD HOME SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD HOME SHARPS CONTAINER; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 323487
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed (b)(4).Is an oem manufacturing site.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Initial reporter phone #: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the consumer was not able to open lid and instructions did not say it was unable to be opened once closed with a bd home sharps container.The following information was provided by the initial reporter: it was reported that consumer closed brand new container in error.Stated there are no instructions stating you can not open once it is closed.
 
Additional Manufacturer Narrative
H.6.Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Unable to perform dhr check for difficult/unable to operate (lid closed) due to unknown lot number.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD HOME SHARPS CONTAINER
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9125384
Report Number2243072-2019-02129
Device Sequence Number16238263
Product Code FMI
UDI-Device Identifier10885403960109
UDI-Public10885403960109
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number323487
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;